MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT: 19 GA; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046495
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The patient admitted for labor requesting labor epidural.During epidural placement: first attempt at l3/4 with crisp loss at 6cm.Dpe performed.25g whitacare needle through 17g tuohy.Clear csf return but patient endorses l paresthesia.No attempt made at threaded catheter.Redirected needle more midline, crisp loss at 6cm but unable to thread catheter.Tuohy needle pulled back to skin and redirected cephalad at l3/4.Crisp loss at 6cm.Threaded catheter but again patient endorsed l paresthesia with threading.Decision made to abort and try another level.Tuohy removed.Resistance met with pulling back catheter.Catheter removed with mild increase in traction but tip not intact about 1cm noted to be missing.Patient denied persistent paresthesia's and no foreign body noted at skin.Informed patient, labor rn and ob about retained foreign body.Consulted neurosurgery who recommended xr imaging of back after delivery of neonate.Ct abdomen showed 6mm l epidural density at l3-4, suspicious for retained epidural catheter tip.Neurosurgery evaluated and decided with patient that observation is the best course of action at this time.
 
Additional Manufacturer Narrative
Qn#(b)(4).A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter and epidural needle with no relevant findings.A design history review was performed for part# kz-05400-021 & kz-05500-007 as a part of this complaint investigation.There have been no material changes for this part during the last two years that could have led to this complaint.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was provided for analysis.A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter and epidural needle with no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without the sample.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION KIT: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11307743
Report Number1036844-2021-00022
Device Sequence Number13744610
Product Code BSO
UDI-Device Identifier10801902070194
UDI-Public10801902070194
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN046495
Device Catalogue NumberMP-17019-TK
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1